Spectral Radii of Large Non-Hermitian Random Matrices

Tiefeng Jiang, Yongcheng Qi

Research output: Contribution to journalArticlepeer-review

20 Scopus citations


By using the independence structure of points following a determinantal point process, we study the radii of the spherical ensemble, the truncation of the circular unitary ensemble and the product ensemble with parameters n and k. The limiting distributions of the three radii are obtained. They are not the Tracy–Widom distribution. In particular, for the product ensemble, we show that the limiting distribution has a transition phenomenon: When k/ n→ 0 , k/ n→ α∈ (0 , ∞) and k/ n→ ∞, the liming distribution is the Gumbel distribution, a new distribution μ and the logarithmic normal distribution, respectively. The cumulative distribution function (cdf) of μ is the infinite product of some normal distribution functions. Another new distribution ν is also obtained for the spherical ensemble such that the cdf of ν is the infinite product of the cdfs of some Poisson-distributed random variables.

Original languageEnglish (US)
Pages (from-to)326-364
Number of pages39
JournalJournal of Theoretical Probability
Issue number1
StatePublished - Mar 1 2017

Bibliographical note

Funding Information:
The research of Tiefeng Jiang was supported in part by NSF Grant DMS-1209166 and DMS-1406279.

Funding Information:
The research of Yongcheng Qi was supported in part by NSF Grant DMS-1005345.

Publisher Copyright:
© 2015, Springer Science+Business Media New York.


  • Determinantal point process
  • Eigenvalue
  • Extreme value
  • Independence
  • Non-Hermitian random matrix
  • Spectral radius


Dive into the research topics of 'Spectral Radii of Large Non-Hermitian Random Matrices'. Together they form a unique fingerprint.

Cite this